Hail, Bolivar
- When
- May 17, 6:28 PM CST to 6:30 PM CST
- Where
- Bolivar County, 0.57 mi E of Renova
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.780, -90.720
A strong storm system affected the region and helped to trigger some severe storms. The storms produced a mix of hail and thunderstorm wind damage across a portion of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A strong storm system affected the region and helped to trigger some severe storms. The storms produced a mix of hail and thunderstorm wind damage across a portion of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 17, 6:15 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 715 PM CDT MON MAY 17 2010 .UPDATE...SLIGHT ADJUSTMENTS MADE TO EVENING FORECAST. HAVE REMOVED SEVERE WORDING FROM PRODUCTS AND LEFT ISOLATED STRONG THUNDERSTORMS. ALSO INCREASED POPS SLIGHTLY IN THE DELTA REGION FOR THIS EVENING AHEAD OF THE COLD FRONT NOTED UPSTREAM. CURRENT CONVECTION IS STRUGGLING IN THE MODIFIED AIR MASS LEFT IN THE WAKE OF THE EARLIER SURFACE TROUGH AND REMAINS WEAKER THAN CONVECTION NOTED OVER THE PAST COUPLE OF DAYS. NO CHANGES MADE TO POPS AFTER MIDNIGHT. LEFT LOW SLIGHT CHANCE POPS IN THAT AREA PER EARLIER FORECAST BUT PAINTED ISOLATED SHWRS/TSTMS WORDING DUE TO REMNANTS OF CONVECTION OBSERVED OVER ERN TX INTO CNTRL LA THIS EVENING. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...AREA RADARS CURRENTLY SHOWING ISOLATED TO SCATTERED STORMS DEVELOPING OVER NORTH CENTRAL ARKANSAS AS WELL AS EAST TEXAS AND CENTRAL LOUISIANA. SOME OF THESE STORMS HAVE BECOME STRONG TO SVR AS THEY MOVE OFF TO THE SOUTH/SOUTHEAST. THIS TREND SHOULD CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING. OVER THE ARKLAMISS...SUNNY SKIES HAVE PREVAILED BUT STORMS HAVE SO FAR BEEN KEPT AT BAY. GIVEN ANY LEFT OVER BOUNDARIES FROM EARLIER CONVECTION ALONG WITH DAYTIME HEATING...STILL POSSIBLE TO SEE SOME STRONG TO SVR STORMS IN MY CWA...WITH THE BEST CHANCE IN THE SOUTH AND SOUTHWEST THROUGH ABOUT 01-02Z. WITH A LITTLE MORE DRIER AIR IN PLACE(LOWER PW VALUES) THAN PREVIOUS DAYS AND FASTER MID LEVEL FLOW...STORMS SHOULD MOVE FAIRLY QUICK AND FLASH FLOODING WOULD NOT BE AN ISSUE. THE MAIN CONCERN WOULD BE FROM HAIL AND WIND GUSTS. THIS ACTIVITY LOOKS TO DIMINISH AFTER SUNSET OR SO. IN ADDITION...A WEAK FRONTAL BOUNDARY IS SITUATED ROUGHLY ACROSS NORTHERN MS...GENERALLY ALONG OR JUST SOUTH OF THE HIGHWAY 82 CORRIDOR. THIS FRONT IS STILL PROGGED TO OOZE DOWN THROUGH THE CWA THIS AFTERNOON INTO TONIGHT. AS THIS OCCURS SLIGHTLY DRIER AIR WILL FILTER INTO THE NORTHERN SECTIONS OF THE CWA AND CONDITIONS WILL BEGIN TO FEEL MORE SEASONAL FOR MID TO LATE MAY. READINGS TONIGHT WILL GET DOWN INTO THE LOWER 60S WITH MID 60S ACROSS THE PINE BELT REGION. FOR TUESDAY...THE AFOREMENTIONED SYNOPTIC BOUNDARY WILL NOT GET TOO TERRIBLY FAR SOUTH OF THE CWA BEFORE STALLING. THIS WILL BRING SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON FOR MAINLY THE SOUTHWEST TO SOUTH CENTRAL PORTION OF THE CWA. OTHERWISE...WEAK HIGH PRESSURE WILL WEDGE INTO THE NORTHERN SECTIONS OF THE CWA AND BRING SOME COOLER AND DRIER AIR TO THE REGION(WITH MODELS SUGGESTING PW VALUES DROPPING BELOW AN INCH TO AROUND THREE QUARTERS OF AN INCH!). THE UPPER TROUGH WILL SIT BROADLY OVER THE AREA AND JUST TO THE EAST AS UPPER RIDGING DEVELOPS OVER THE SOUTHERN AND CENTRAL PLAINS. THIS LEAVES THE REGION IN NORTHWEST FLOW ALOFT. HIGH TEMPS ON TUESDAY WILL BE NICER THAN WHAT WE HAVE SEEN RECENTLY WITH READINGS RANGING FROM THE UPPER 70S ACROSS THE NORTH TO THE MID AND UPPER 80S TO THE SOUTH(WHERE THE BETTER MOISTURE AND BOUNDARY WILL BE SITUATED). TUESDAY NIGHT LOWS WILL BE A TOUCH COOLER WITH SOME READINGS INTO THE MID TO UPPER 50S ACROSS THE NORTH AND LOWER 60S IN THE SOUTH. ON WEDNESDAY...THE STALLED BOUNDARY ACROSS THE SOUTH LIFTS UP NORTH AS A WARM FRONT AND MOISTURE INCREASES AGAIN OVER THE AREA. TEMPERATURES WILL GET A LITTLE WARMER ON WEDNESDAY BUT STILL SEASONAL. LOWS WEDNESDAY NIGHT WILL RETURN TO RECENT READINGS WITH VALUES IN THE LOW TO MID 60S AND EVEN THE UPPER 60S IN THE SOUTH. /28/ .LONG TERM...THURSDAY THROUGH SUNDAY...THE PREVIOUSLY STALLED FRONTAL ZONE OVER OUR SRN PORTIONS EARLY WEDNESDAY LIFTS SLOWLY NWD THURSDAY THROUGH THE CWFA FOR ABOUT THE NEXT BEST RAIN CHANCES WE WILL SEE FOR QUITE AWHILE. AN AXIS OF 1.5 INCH PWAT AIR RIDES NWD WITH THE WARM FRONT FOLLOWED BY A DRIER AXIS OF AROUND 1 INCH BY FRIDAY. SHOWER AND THUNDERSTORM ACTIVITY WOULD BE DRIVEN MOSTLY BY DIURNAL HEATING... WITH THE POTENTIAL FOR SOME FORCING FROM THE BOUNDARY ACROSS THE NORTHERN CWFA. THE GFS IS ADVERTISING AROUND 1500J/KG MLCAPES AND 6.5C MID LEVEL LAPSE RATES ON WEDNESDAY EVENING BUT WEAKENING THEREAFTER. THE SYSTEM PULLS AWAY FROM THE REGION ON FRIDAY AS A BUILDING MID- UPPER RIDGE WORKS NWD THROUGH THE LOWER MS RIVER VALLEY FROM FRIDAY NIGHT RIGHT INTO THE WEEKEND. THE OPERATIONAL GFS AND ECMWF AGREE THAT THE 500MB HEIGHT FIELDS WILL BE RISING TO 586DM OR BETTER BY SATURDAY WITH A 700MB ANTICYCLONE(318DM+) HUGGING THE COAST OF NW FL. FOR NEXT WEEKEND...THE EXPECTED RIDGING COULD STILL ALLOW MAINLY OUR SOUTHERN AND EASTERN AREAS TO MORE ISOLATED AFTERNOON AND EVENING CONVECTIVE DEVELOPMENT AS LOW LEVEL MARINE AIR WILL AGAIN BE QUITE RICH WITH DEWPOINTS IN THE LOWER 70S. MODELS IN DECENT AGREEMENT THAT 850MB TEMPS WILL HOLD IN THE 17-19C RANGE AND SURFACE TEMPERATURES WERE LOWERED A FEW DEGREES FROM MEX TOWARD ENSEMBLE MOS GUIDANCE THROUGH THE PERIOD. ONCE AGAIN...THE OPERATIONAL GFS RUNNING CLOSE TO BEING THE WARMEST MEMBER AND EVEN WARMER THAN YESTERDAY/S WARMEST ENSEMBLE MEMBERS. EXPECT HIGH TEMPERATURES WILL RISE MOSTLY TO THE MID/UPPER 80S FOR THE LATTER HALF OF THE WEEK. LOW TEMPERATURES WILL BE IN THE MID/UPPER 60S THROUGH THE PERIOD. /40/ && .AVIATION...VFR CONDITIONS PREVAILING THIS AFTERNOON. AREA RADARS SHOWING ISOLATED TO SCATTERED STORMS DEVELOPING THIS AFTERNOON OVER ARKANSAS AND LOUISIANA BUT COVERAGE NOT AS GREAT RIGHT NOW OVER MISSISSIPPI. THE TRICKY PORTION OF THE FORECAST WILL BE ON THE POTENTIAL STORM DEVELOP DURING THE REST OF THE AFTERNOON INTO THE EVENING. AT THIS TIME...THE MAIN AREA FOR THAT TO OCCUR APPEARS TO BE ALONG AND SOUTH OF I-20. THIS WOULD MAKE HBG THE SITE WITH GREATEST CONFIDENCE IN GETTING ANY SORT OF CONVECTION BETWEEN 20-01Z. THE MORE SOLID AIRMASS OF THE SLOWLY SOUTHWARD MOVING FRONT LOOKS TO ENTER THE N PORTION OF THE CWA LATER TONIGHT. THIS SHOULD KEEP ANY FOG FORMATION FOR THE N HALF LOW. HOWEVER...LOCATIONS S OF I-20 MAY BE MORE PRIMED TO GET SOME FOG FORMATION. AS A RESULT...I WILL GO WITH IFR VIS CONDITIONS FOR HBG AND POSSIBLY SOME MVFR VIS FOR JAN/MEI. /CME/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/40/CME 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 700 PM CDT MON MAY 17 2010 LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-182030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 700 PM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE THROUGH 10 PM AS AN UPPER DISTURBANCE PIVOTS ACROSS THE MID SOUTH. GUSTY WINDS TO 40 MPH AND SMALL HAIL WILL BE THE MAIN RISK. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A POTENT STORM SYSTEM DEVELOPS TO OUR NORTHWEST. THE AREA WITH THE GREATEST RISK FOR SEVERE STORMS LOOKS TO BE NORTHWEST OF A BROOKHAVEN TO MERIDIAN LINE. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY RISK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEED THURSDAY. MSZ028>033-037>039-044>046-182030- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER- 700 PM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A POTENT STORM SYSTEM DEVELOPS TO OUR NORTHWEST. THE AREA WITH THE GREATEST RISK FOR SEVERE STORMS LOOKS TO BE NORTHWEST OF A BROOKHAVEN TO MERIDIAN LINE. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY RISK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. ARZ074-075-MSZ018-019-025>027-034>036-182030- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- WASHINGTON-HUMPHREYS-HOLMES- 700 PM CDT MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE THROUGH 10 PM AS AN UPPER DISTURBANCE PIVOTS ACROSS THE MID SOUTH. GUSTY WINDS TO 40 MPH AND SMALL HAIL WILL BE THE MAIN RISK. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY SEVERE STORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING AS A POTENT STORM SYSTEM DEVELOPS TO OUR NORTHWEST. THE AREA WITH THE GREATEST RISK FOR SEVERE STORMS LOOKS TO BE NORTHWEST OF A BROOKHAVEN TO MERIDIAN LINE. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE PRIMARY RISK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME/03
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT MON MAY 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 5 E NEW HEBRON 31.73N 89.90W
05/15/2010 JEFFERSON DAVIS MS EMERGENCY MNGR
15 TO 20 TREES DOWN IN THE NORTHWESTERN PORTION OF
JEFFERSON DAVIS COUNTY...UP TO NEAR THE COVINGTON COUNTY
LINE.
0235 PM TSTM WND DMG 2 N GEORGETOWN 31.90N 90.16W
05/15/2010 COPIAH MS EMERGENCY MNGR
NUMEROUS TREES AND POWELINES DOWN.
0240 PM TSTM WND DMG 2 SW HARRISVILLE 31.95N 90.10W
05/15/2010 SIMPSON MS FIRE DEPT/RESCUE
4 TO 5 TREES WERE BLOWN DOWN 1 TO 2 MILES SW OF
HARRISVILLE.
0245 PM TSTM WND DMG MAGEE 31.87N 89.73W
05/15/2010 SIMPSON MS BROADCAST MEDIA
LIMBS DOWN AND POWER OUTAGES IN MAGEE. REPORTED BY
WLBT-TV
0255 PM TSTM WND DMG 2 SE STAR 32.07N 90.02W
05/15/2010 RANKIN MS UTILITY COMPANY
A FEW TREES WERE BLOWN DOWN WITH A COUPLE ON SOME POWER
LINES.
0321 PM TSTM WND DMG 2 NW LOUIN 32.09N 89.29W
05/15/2010 JASPER MS LAW ENFORCEMENT
A FEW TREES WERE DOWN ACROSS CR 16.
0325 PM TSTM WND DMG 10 E POLKVILLE 32.19N 89.52W
05/15/2010 SMITH MS EMERGENCY MNGR
LARGE TREE DOWN ACROSS COUNTY ROAD 563 NEAR POLKVILLE. A
FEW OTHER TREES WERE REPORTED DOWN ACROSS THE COUNTY AS
WELL.
0334 PM TSTM WND DMG FOREST 32.36N 89.47W
05/15/2010 SCOTT MS NWS EMPLOYEE
TREE SNAPPED AND FELL ONTO AN OUTBUILDING OFF HWY 35.
ANOTHER TREE DOWN ALONG THE HWY 35 AND I-20 INTERCHANGE.
0357 PM TSTM WND GST 4 E LENA 32.59N 89.52W
05/15/2010 E50.00 MPH LEAKE MS EMERGENCY MNGR
1 SMALL TREE WAS BLOWN DOWN AND TOOK OUT A POWER LINE.
0417 PM TSTM WND DMG 7 NW PHILADELPHIA 32.85N 89.19W
05/15/2010 NESHOBA MS EMERGENCY MNGR
TREES DOWN. TREE BLOCKING ROAD 397 JUST N OF
ARLINGTON...TREE BLOCKING ONE LANE OF HWY 427...TREE
BLOCKING ROAD 123... TREE SNAPPED POWER POLE HWY 19.
REPORTED BY NESHOBA EM
0420 PM TSTM WND DMG 4 SE THOMASTOWN 32.82N 89.62W
05/15/2010 LEAKE MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ACROSS ROADS NEAR THOMASTOWN.
0420 PM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
05/15/2010 NESHOBA MS EMERGENCY MNGR
SEVERAL POWER OUTAGES OVER PHILADELPHIA AND OTHER PARTS
OF NESHOBA COUNTY. REPORTED BY NESHOBA EM
0425 PM TSTM WND DMG 3 NNW EDINBURG 32.84N 89.36W
05/15/2010 LEAKE MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ACROSS MARS HILL RD.
&&
BBRYANTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 629 PM CDT MON MAY 17 2010 MSZ018-180000- BOLIVAR MS- 629 PM CDT MON MAY 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF GUNNISON AT 629 PM CDT...MOVING SOUTHEAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 640 PM CDT MON MAY 17 2010 ARZ074-180010- ASHLEY AR- 640 PM CDT MON MAY 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SNYDER AT 641 PM CDT...MOVING SOUTHEAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. BYB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 704 PM CDT MON MAY 17 2010 ARZ074-LAZ007-180035- ASHLEY AR-MOREHOUSE LA- 704 PM CDT MON MAY 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 9 MILES NORTH OF BEEKMAN AT 704 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL ASHLEY COUNTY...AND NORTH CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 723 PM CDT MON MAY 17 2010 ARZ075-MSZ034-040-180105- CHICOT AR-WASHINGTON MS-ISSAQUENA MS- 723 PM CDT MON MAY 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES SOUTH OF CHICOT JUNCTION AT 723 PM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND SOUTHERN CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 723 PM CDT MON MAY 17 2010 MSZ018-019-180055- BOLIVAR MS-SUNFLOWER MS- 723 PM CDT MON MAY 17 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF MOUND BAYOU AT 723 PM CDT...MOVING SOUTHEAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL SUNFLOWER AND CENTRAL BOLIVAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
The Jackson/Brandon,MS radar (KDGX), 180 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
5 hail, 5 thunderstorm wind. Local standard time, as filed.
Three trees were blown down with one tree down across a road.
Large tree limbs were blown down on a property just west of Ruleville.
One tree was blown down in the community of Dockery. Dime size hail was also reported.
Power outages were reported with one power line blown down. Several trees were also reported down throughout the town.
Numerous trees and large limbs were blown down with one large tree down on a mobile home which caused some minor damage. A roof was also partially removed from an outbuilding in the same area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231849, 233739, 231853, 231860, 233740, 233738, 231885, 233745, 232504, 233736.